Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 7, 2016, 4:36 PM CDT for 4 counties in Illinois. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2016, 4:36 PM CDT (21:36 UTC)
- Expired
- May 7, 2016, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bond County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:38 PM CDT | TSTM WND DMG | Gillespie, IL | LARGE TREE LIMBS AND TREES DOWN |
| May 7, 4:41 PM CDT | TSTM WND DMG | Litchfield, IL | SHINGLES BLOWN OFF ROOF AND MEASURED 60 MPH WINDS |
| May 7, 4:43 PM CDT | TSTM WND DMG | New Douglas, IL | TREES DOWN |
| May 7, 4:50 PM CDT | TSTM WND DMG | Hillsboro, IL | LARGE TREE LIMBS AND TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206
WUUS53 KLSX 072136
SVRLSX
ILC005-117-119-135-072200-
/O.NEW.KLSX.SV.W.0057.160507T2136Z-160507T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
436 PM CDT SAT MAY 7 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN MACOUPIN COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
* UNTIL 500 PM CDT
* AT 436 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RAYMOND TO NEAR BUNKER HILL...MOVING SOUTHEAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...HILLSBORO...STAUNTON...GILLESPIE...MOUNT OLIVE...BENLD...
RAYMOND...WITT...LIVINGSTON...TAYLOR SPRINGS...COFFEEN...SHIPMAN...
WILSONVILLE...SCHRAM CITY...SORENTO...SAWYERVILLE...MOUNT CLARE...EAST
GILLESPIE...EAGARVILLE AND RENO.
THIS INCLUDES INTERSTATE 55 IN ILLINOIS BETWEEN EXITS 37 AND 63.
THIS ALSO INCLUDES LAKE LOU YAEGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS MACOUPIN COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3883 8960 3898 8979 3912 9008 3939 8956
3937 8953 3935 8953 3935 8949 3920 8925
3903 8925
TIME...MOT...LOC 2136Z 299DEG 40KT 3927 8963 3908 8993
HAIL...<.75IN
WIND...60MPH
$$
TILLY1 follow-up statement
864
WWUS53 KLSX 072149
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT SAT MAY 7 2016
ILC005-117-119-135-072200-
/O.CON.KLSX.SV.W.0057.000000T0000Z-160507T2200Z/
BOND IL-MONTGOMERY IL-MACOUPIN IL-MADISON IL-
449 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN BOND AND MONTGOMERY COUNTIES IN SOUTH CENTRAL
ILLINOIS...SOUTHEASTERN MACOUPIN AND NORTHEASTERN MADISON COUNTIES IN
SOUTHWESTERN ILLINOIS...
AT 448 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HILLSBORO TO STAUNTON...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...HILLSBORO...STAUNTON...GILLESPIE...MOUNT OLIVE...BENLD...
RAYMOND...WITT...LIVINGSTON...TAYLOR SPRINGS...COFFEEN...WILSONVILLE...
SCHRAM CITY...SORENTO...SAWYERVILLE...MOUNT CLARE...EAST GILLESPIE...
EAGARVILLE...RENO AND VAN BURENSBURG.
THIS ALSO INCLUDES LAKE LOU YAEGER.
THIS INCLUDES INTERSTATE 55 IN ILLINOIS BETWEEN EXITS 37 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS PORTIONS OF MACOUPIN COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3883 8960 3898 8979 3908 8999 3935 8953
3935 8949 3920 8925 3903 8925
TIME...MOT...LOC 2148Z 280DEG 36KT 3922 8950 3903 8980
HAIL...<.75IN
WIND...70MPH
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:17 PM CDT, 19 minutes earlier.
Area forecast discussion, May 7, 4:17 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 417 PM CDT SAT MAY 7 2016 .SHORT TERM... (Through Late Tonight) Issued at 306 PM CDT Sat May 7 2016 Clusters of thunderstorms have developed this afternoon ahead of a southward-moving cold front. These storms are expected to affect parts of the greater St. Louis metropolitan area late this afternoon and early this evening, particularly between 4-8pm. The atmosphere has been destabilizing ahead of these storms due to ample insolation and moisture pooling along the front beneath H7-H5 lapse rates of 6.5-7 deg C/km. Models depict 0-6km bulk shear values increasing to around 30-40 kts, which will be sufficient for strong to severe thunderstorms across eastern MO and southwestern IL over the next few hours. The primary threats are damaging wind gusts (especially if the cluster becomes better organized) and large hail in the strongest cores. The front will stall across the region tonight. Additional convection is possible overnight invof the stalled bdry. Kanofsky .LONG TERM... (Sunday through Next Saturday) Issued at 306 PM CDT Sat May 7 2016 Expect pds of active wx through the middle of the week. The aforementioned stalled cold front will lift back northwards as a warm front on Sunday due to the development of a surface low pressure center near the OK/TX panhandles, which itself develops in response to the northeastward advance of a closed upper low lifting out of the western CONUS. The passage of the warm front puts the entire CWA in the warm sector until a cold front eventually moves across the region on late Wed night into Thu. Thunderstorms are expected to develop over KS/NEB/wrn MO late Sunday night once the LLJ increases, forming an MCS and progressing into the LSX CWA late Sunday night into Monday. There may be a lull in pcpn on Monday afternoon. SHRA/TSRA coverage should increase again on Monday night into Tuesday due to moisture convergence ahead of an approaching negatively tilted upper trough and favorable jet dynamics (LER H25 jet). Additional pcpn is expected ahead of a cdfnt on Wed night into Thu. Once the cdfnt has moved through the region, quiet wx is expected for a few fcst pds. Another low pressure system moves across the northern plains late next week which could bring a chance of rain to the area. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1242 PM CDT Sat May 7 2016 A cold front will sag S into the area this aftn and continue to drift S thru the night ending up S of I-70 by Sun mrng. Batch of SHRAs/TSTMs dropping SE out of wrn/sthrn IA this mrng will continue to slide along the front into NE MO/W Cntrl Il this aftn...potentially impacting the KUIN terminal between 19-20Z. Activity should continue to push SE and intensify. The wrn edge of this activity may clip some of the STL metro sites after 21Z. Addtnl SHRAs/TSTMs may percolate thru the night and have VCSH to cover that threat due to uncertainties about timing...placement and coverage. The bndry begins lifting back N tomorrow...current thinkning is that it should be N of I-70 before aftn convection begins to initiate. Specifics for KSTL: Precip may impact the terminal late this aftn as a cluster of SHRAs/TSTMs passes to the NE of the terminal. If the terminal is impacted by a stronger core...then conditions could drop to IFR in heavy rain. Otherwise expect VFR conditions with scttrd SHRAs thru the night assoc with a cold front moving S of the terminal. This bndry is fcst to lift back N thru the terminal tomorrow... temporarily ending the precip threat. 2% && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 7, 4:20 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 PM CDT SAT MAY 7 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 420 PM CDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THE STORMS COULD BE STRONG ENOUGH TO PRODUCE SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. KANOFSKY
In the hours before
Local storm report, May 7, 2:52 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND GST 3 WNW HANNIBAL 39.72N 91.44W
05/07/2016 M43 MPH MARION MO AWOS
&&
TILLYLocal storm report, May 7, 2:55 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST PALMYRA 39.80N 91.52W
05/07/2016 E50 MPH MARION MO LAW ENFORCEMENT
PUBLIC REPORT RELAYED THROUGH HANNIBAL PD
&&
MILLERLocal storm report, May 7, 3:12 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
05/07/2016 MARION MO LAW ENFORCEMENT
TREE BRANCHES OF UNKNOWN SIZE AND POWER LINES DOWNED
&&
TESLocal storm report, May 7, 4:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HARDIN 39.16N 90.62W
05/07/2016 CALHOUN IL AMATEUR RADIO
SMALL TREE BRANCHES DOWNED
&&
TESLocal storm report, May 7, 4:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST 4 NNE ORCHARD FARMS 38.93N 90.42W
05/07/2016 M64 MPH ST. CHARLES MO ASOS
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene | 50 min |
| May 7, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison | 50 min |
| May 7, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 36 min |
| May 7, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison, Montgomery, Saint Clair | 47 min |
| May 7, 5:26 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 34 min |
| May 7, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.